Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Parameter estimation problems for distributed systems using a multigrid method


Authors: Shlomo Ta'asan and Pravir Dutt
Journal: Quart. Appl. Math. 48 (1990), 387-396
MSC: Primary 65K99; Secondary 65P05
DOI: https://doi.org/10.1090/qam/1052143
MathSciNet review: MR1052143
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of estimating spatially varying coefficients of partial differential equations from observation of the solution and of the right-hand side of the equation. We assume that the observations are distributed in the domain and that enough observations are given. A method of discretization and an efficient multigrid method for solving the resulting discrete systems are described. Numerical results are presented for estimation of coefficients in an elliptic and a parabolic partial differential equation.


References [Enhancements On Off] (What's this?)

  • [1] H. T. Banks, A survey of some problems and recent results for parameter estimation and optimal control in delay and distributed parameter systems, ICASE Report No. 81-26
  • [2] Gerard R. Richter, An inverse problem for the steady state diffusion equation, SIAM J. Appl. Math. 41 (1981), no. 2, 210–221. MR 628945, https://doi.org/10.1137/0141016
  • [3] Kunio Tanabe, Projection method for solving a singular system of linear equations and its applications, Numer. Math. 17 (1971), 203–214. MR 0293824, https://doi.org/10.1007/BF01436376
  • [4] A. Brandt, Multigrid Techniques: 1984 Guide with Applications to Fluid Dynamics, Monograph available as GMD-Study, no. 85, from GMD-F1T, Postfach 1240, D-5205, St. Augustin 1, W. Germany
  • [5] P. Dutt and S. Ta’asan, A spline-based parameter estimation technique for static models of elastic structures, Appl. Numer. Math. 5 (1989), no. 3, 161–175. MR 999238, https://doi.org/10.1016/0168-9274(89)90032-9
  • [6] H. T. Banks and D. W. Iles, On compactness of admissible parameter sets: convergence and stability in inverse problems for distributed parameter systems, Control problems for systems described by partial differential equations and applications (Gainesville, Fla., 1986) Lect. Notes Control Inf. Sci., vol. 97, Springer, Berlin, 1987, pp. 130–142. MR 910511, https://doi.org/10.1007/BFb0038747

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65K99, 65P05

Retrieve articles in all journals with MSC: 65K99, 65P05


Additional Information

DOI: https://doi.org/10.1090/qam/1052143
Article copyright: © Copyright 1990 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website